Advertisement -- Learn more about ads on this site.
Fitness Minutes: (7,216) Posts: 4,346 7/10/12 12:10 P
I have also heard that getting more potassium (and getting enough water) can help leg cramps. I don't get one often, but when I do, owwwww!
I rarely reach my minimum potassium levels for the day according to my nutrition tracker. However, my doctor said that as long as I'm eating proper amounts of healthy foods, he says not to worry about it (he said that as long as my kidney function shows up as normal, I'm okay). However, as I stated above, I don't normally get leg cramps, so I don't worry too much about extra potassium.
Some really good sources of potassium (as others have stated, be careful when watching blood sugar) are: sweet potatoes, low-sodium tomato/veg juice, baked potato (you get tons more potassium if you eat the skin too), cantaloupe, lima beans, brussel sprouts, soybeans, beet greens (I've never cooked those, but apparently they are loaded with pot.). Avocado apparently has lots and lots, but you have to watch the fat and calories (I don't care for avocados personally). If you google 'foods high in potassium', you can get some helpful charts that list foods.
'Life is not a journey to the grave with the intention of arriving safely in a pretty and well-preserved body, but rather to skid in broadside, thoroughly used up, totally worn out, and loudly proclaiming -- WOW -- what a ride!
Pounds lost: 0.0
Fitness Minutes: (0) Posts: 8 7/7/12 7:33 P
Hi, I am new to the high blood pressure challenge, but when I saw the subject of leg cramps, I had to check this out. OMG!!! Do I ever get leg cramps! And yes, what a painful way to wake up. Sometimes I get them in both legs at the same time, from my feet all the way up to my hips and what a video it would make of me trying to walk the cramps away. I do cheat and get some tablets at WalMart especially made for leg cramps and take them before I go to bed. I have tried drinking lots of water but it doesn't help. I also have potassium tablets on hand. But, I don't have to use these all the time either. Also, my doctor told me that watermelon is the best thing to eat to replace potassium----even better than bananas, but I do see that some people also struggle with sugar levels, so you have to watch how much you eat. Stretching exercises and massage before going to bed may help too.
Posts: 62 6/16/11 4:41 P
I was taking Lisinopril, had a reaction also, cough etc. Apparently that's a very common side effect of that med!
Winning Words! When things go wrong, as they sometimes will, When the road you're trudging seems all uphill, When the funds are low and the debts are high, And you want to smile but you have to sigh, When care is pressing you down a bitó Rest if you must, but don't you quit.
Life is odd with its twists and turns, As everyone sometimes learns. And many a
Pounds lost: 3.2
Posts: 3,364 6/13/11 11:08 A
Leg cramps can be soooooo painful! Extra potassium and plenty of fluids (eight glasses of water daily) has helped me. Potassium is a little difficult to track since many nutrition labels don't list it. Bananas, leafy vegetables, and fruits are good sources. There are so many reason for leg cramps that I think self diagnosis can be dangerous. A doctor's advice is always the best idea. Blessings, Lavender Lily
My name is Nadine and I live in Henderson, NV
current weight: 158.0
Fitness Minutes: (155,368) Posts: 18,667 6/7/11 2:40 A
Leg cramps are also caused a lake of potassium inn your diet, so by eting more dak leafy vegetables and banana t increase your potassium intake that may help the leg cramps to stop, I know they helped me a great deal.
Pounds lost: 4.0
Fitness Minutes: (0) Posts: 4 6/6/11 8:18 A
As a formally extremely healthy woman I was distressed with my blood pressure climbing. . .the medical answer was a diuretic and Lisinopril, which was poison to my body. This toxic drug threw me into Type 2 diabetes. Finally after research of why I was feeling so awful. . .leg cramps, anxiety, fatigue, an unmanageable cough and mucous (and on and on). . .I quit that BP med and went on a search for a better one. Well, apparently my body doesn't like chemical medications (3 different BP pills -ick), each one left me feeling worse - yes, my BP numbers were better, but my overall well-being was awful.
Now I'm on a search for a nutritional answer to HBP. . .one researcher mentioned the uneven ratio of sodium/potassium. So the articles on potassium are very interesting and it seems I'm headed in the right direction. Also, for me, the use of ibuprofren is directly related to HBP. I've been eating it like M & M's for relief from a moderate sciatica. So. . .in modern medicine it seems that one condition leads to another and so on and so on. In my case, I'm thinking my blood pressure diuretic and Lisinopril lead to diabetes. . .my blood pressure med caused potassium deficiency which lead to awful leg cramps, My use of ibuprofren lead to HBP, and around and around. Schnookie. . .hang in there and do some research on Lisinopril, try medications.com on which normal people (not medical profess.) post on their experiences with different drugs! Very interesting. As you can see, I could go on and on and I'm sorry this is so lengthy. Thank you and good health.
Fitness Minutes: (155,368) Posts: 18,667 6/5/11 9:45 P
Pounds lost: 4.0
Fitness Minutes: (5,175) Posts: 190 6/5/11 3:14 P
current weight: 239.0
Posts: 4,787 6/5/11 1:57 P
Here is a link for a calendar with 31 daily tips that will each help you de-stress and relax.
Also, many times it is increasing potassium that can assist with leg cramps. Here is an article that might help you increase you intake but since some are fruits, select with sugar reponses in mind too.
"Aim at a high mark and you will hit it. No, not the first time, nor the second and maybe not the third. Keep on aiming and keep on shooting for only practice will make you perfect. Finally, you will hit the bull's eye of success." Darke County Ohio native Annie Oakley's Motto
December Minutes: 207
Fitness Minutes: (155,368) Posts: 18,667 6/5/11 2:36 A
Magnesium would'nt cause an increase in blood sugar, some persdription drugs can cause your blood sugar to increase. Directics are one of the dugs that can cause an increase in blood sugar. So you should research the efffects of all meciness your taken.
Pounds lost: 4.0
Fitness Minutes: (5,175) Posts: 190 6/5/11 2:29 A
I am a diabetic , been stressed and developed high blood pressure , since I started taking lisinopril my bp is better but I get charlie horses in both legs ( bad way to wake up ) asked the pharmasist she told me to take magnesium it really helped with the cramps but my blood sugar has been running high for quite a while. My doctor changed me from glyburide to glybuzide I forgot to tell him about the magnesium ,could that be affecting my sugar or could it be stress? Thank you
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkTeams, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.